Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 206, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2017, 2:19 AM CDT for Nowata County, Rogers County, Washington County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2017, 2:19 AM CDT (07:19 UTC)
- Expired
- May 3, 2017, 2:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 2:30 AM CDT | TSTM WND GST 82 | 4 Nw Talala, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:54 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WUUS54 KTSA 030719
SVRTSA
OKC105-131-147-030745-
/O.NEW.KTSA.SV.W.0206.170503T0719Z-170503T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
219 AM CDT WED MAY 3 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Rogers County in northeastern Oklahoma...
Central Washington County in northeastern Oklahoma...
Southwestern Nowata County in northeastern Oklahoma...
* Until 245 AM CDT
* At 219 AM CDT, a severe thunderstorm was located 7 miles southeast
of Dewey, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Nowata...
Dewey... Ramona...
Delaware... Lenapah...
Talala... Watova...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3649 9594 3679 9596 3691 9553 3647 9551
TIME...MOT...LOC 0719Z 253DEG 30KT 3673 9584
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
945
WWUS54 KTSA 030736
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
236 AM CDT WED MAY 3 2017
OKC147-030746-
/O.CAN.KTSA.SV.W.0206.000000T0000Z-170503T0745Z/
Washington OK-
236 AM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.
LAT...LON 3691 9553 3647 9551 3648 9581 3683 9581
TIME...MOT...LOC 0736Z 253DEG 30KT 3677 9567
$$
OKC105-131-030745-
/O.CON.KTSA.SV.W.0206.000000T0000Z-170503T0745Z/
Rogers OK-Nowata OK-
236 AM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHWESTERN ROGERS AND SOUTHWESTERN NOWATA COUNTIES...
At 236 AM CDT, a severe thunderstorm was located over Delaware,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Nowata... Delaware...
Lenapah... Talala...
Watova...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3691 9553 3647 9551 3648 9581 3683 9581
TIME...MOT...LOC 0736Z 253DEG 30KT 3677 9567
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:55 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 2, 11:55 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1155 PM CDT Tue May 2 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Numerous showers and thunderstorms will affect the northeast
Oklahoma sites overnight, spreading into the northwest Arkansas
and southeast Oklahoma sites Wednesday morning. A cold front will
sweep across the area Wednesday, with gusty north winds and MVFR
ceilings following in its wake.
&&
.PREV DISCUSSION... /Issued 930 PM CDT Tue May 2 2017/
..UPDATE...
DISCUSSION...
Convection continues to increase west of Interstate 35 and will be
spreading into NE OK very soon. Latest data support current
forecast with widespread precip across NE OK with the heaviest
amounts nearer the KS/OK border and points northward.
Updated forecast will adjust for observed trends otherwise
looks to be tracking well.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>063-
067>069.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011.
&&
AVIATION...05Hazardous weather outlook, May 2, 4:52 PM CDT, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CDT Tue May 2 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CDT Tue May 2 2017 ...HEAVY RAIN AND FLASH FLOODING CONCERNS OVERNIGHT THROUGH WEDNESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and far northwest Arkansas. ONSET...After 10pm. HEAVY RAIN AND FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...After 10pm. DISCUSSION... Scattered thunderstorms will develop over the western High Plains this evening and spread eastward overnight. Repeated rounds of heavy rain are likely with locations near the Oklahoma Kansas border and points northward being the most likely for the heaviest rains. A few storms may produce large hail with a locally damaging wind gust also possible especially along and north of a Tulsa to Fayetteville line. Thunderstorms will continue to develop through the day on Wednesday as a cold front moves through the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... The threat of locally heavy rainfall will shift into southeast Oklahoma and western Arkansas with during the day on Wednesday. Additionally, a few severe storms will again be possible, primarily Wednesday afternoon, across southeast Oklahoma. Large hail and locally damaging winds will again be the main severe weather threat Wednesday afternoon. After this system moves out of the region, an extended period of dry and mild weather will prevail from late week through the upcoming weekend. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, May 3, 12:01 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1201 AM CDT WED MAY 3 2017
OKZ054-059-030530-
Osage OK-Pawnee OK-
1201 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1230 AM CDT...
At 1200 AM CDT, a strong thunderstorm was located 5 miles east of Red
Rock, moving east at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Fairfax... Ralston...
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3658 9689 3660 9691 3668 9666 3643 9656
3634 9703
TIME...MOT...LOC 0500Z 252DEG 37KT 3644 9709
LacySpecial weather statement, May 3, 1:33 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
133 AM CDT WED MAY 3 2017
OKZ057-030700-
Craig OK-
133 AM CDT WED MAY 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG COUNTY UNTIL
200 AM CDT...
At 133 AM CDT, a strong thunderstorm was located 8 miles northwest of
Welch, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Welch... Hollow...
LAT...LON 3699 9504 3699 9503 3698 9503 3697 9504
3696 9502 3695 9499 3694 9500 3683 9500
3684 9530 3700 9532 3700 9501
TIME...MOT...LOC 0633Z 263DEG 24KT 3694 9522Special weather statement, May 3, 1:59 AM CDT, 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 159 AM CDT WED MAY 3 2017 OKZ054-030730- Osage OK- 159 AM CDT WED MAY 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 230 AM CDT... At 159 AM CDT, a strong thunderstorm was located 3 miles west of Grainola, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Grainola... Foraker... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 700 AM CDT for northeastern Oklahoma. LAT...LON 3700 9639 3689 9635 3683 9675 3700 9675 TIME...MOT...LOC 0659Z 254DEG 40KT 3694 9672
Special weather statement, May 3, 2:03 AM CDT, 16 minutes before
Special Weather Statement National Weather Service Tulsa OK 203 AM CDT WED MAY 3 2017 OKZ054-055-060-061-030730- Tulsa OK-Osage OK-Rogers OK-Washington OK- 203 AM CDT WED MAY 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...EAST CENTRAL OSAGE...SOUTHWESTERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 230 AM CDT... At 201 AM CDT, Doppler radar indicated an area of strong winds on the southern flank of a thunderstorm in eastern Osage County. Wind gusts up to 50 mph will be possible across southern Washington, northern Tulsa and western Rogers County through 230 AM. Locations in or near the path include... Skiatook... Collinsville... Oologah... Avant... Vera... A severe thunderstorm watch remains in effect until 700 AM CDT for northeastern Oklahoma. LAT...LON 3648 9566 3631 9567 3635 9609 3650 9607 TIME...MOT...LOC 0701Z 274DEG 39KT 3646 9601
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:01 AM CDT | Special Weather Statement | TSA | Pawnee | 29 min |
| May 3, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 31 min |
| May 3, 12:57 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| May 3, 1:32 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 28 min |
| May 3, 1:33 AM CDT | Special Weather Statement | TSA | Craig | 27 min |
| May 3, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 33 min |
| May 3, 1:59 AM CDT | Special Weather Statement | TSA | Osage | 31 min |
| May 3, 2:03 AM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| May 3, 2:45 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 45 min |
| May 3, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| May 3, 3:01 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| May 3, 3:25 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| May 3, 3:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| May 3, 3:59 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 46 min |
| May 3, 4:06 AM CDT | Special Weather Statement | TSA | Tulsa | 39 min |
| May 3, 4:09 AM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 5 hr |
| May 3, 4:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Washington | 42 min |
| May 3, 4:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Washington | 43 min |
| May 3, 4:45 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 45 min |
| May 3, 5:11 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 34 min |
| May 3, 5:29 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Rogers, Tulsa | 3 hr |
| May 3, 5:38 AM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| May 3, 6:30 AM CDT | Special Weather Statement | TSA | Adair | 30 min |
| May 3, 7:13 AM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| May 3, 7:42 AM CDT | Special Weather Statement | TSA | McCurtain | 48 min |
| May 3, 7:55 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 65 min |
| May 3, 8:06 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 39 min |
| May 3, 8:25 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 35 min |
| May 3, 8:27 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| May 3, 8:31 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 29 min |
| May 3, 8:33 AM CDT | River Flood Advisory | TSA | Cherokee | 4 days |
| May 3, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 23 min |
| May 3, 8:57 AM CDT | Areal Flood Warning | TSA | Osage, Pawnee, Washington | 6 hr |
| May 3, 9:00 AM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| May 3, 9:02 AM CDT | River Flood Warning | TSA | Washington | 52 hr |
| May 3, 9:02 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 3 days |
| May 3, 9:09 AM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 6 hr |
| May 3, 10:00 AM CDT | River Flood Warning | TSA | Osage | 17 hr |
| May 3, 10:00 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 34 hr |
| May 3, 11:04 AM CDT | River Flood Warning | TSA | Washington | 15 hr |
| May 3, 12:30 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| May 3, 1:01 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| May 3, 1:39 PM CDT | River Flood Warning | TSA | Tulsa | 42 hr |
| May 3, 4:11 PM CDT | River Flood Warning | TSA | Okmulgee | 3 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.